May 7, 2011
I am 32yrs old,unmarried, i got diagnosed with HBV and my HIV was negative in 2007 , my viral count was 3,00,000 copies/ml. I took Telbuvidine for 3months then discontinued .After that I didn't taken any treatment for HBV. The viral load is reducing every 3months. Now HBV viral load is reduced to 1500copies/ml ,ALT is normal with slight digestion problems. Recently 1st Apil 2011, I got sudden rashes on my body and hands. I consulted and got test HIV positive with 56,000copies/ml viral load, and my CD4 is 393 counts with 16.7%. Now I got confused whether I need to look for HBV or HIV. I am not taking any medicines for HBV. But now doctor is asking me to start ART for HIV and I am bit feard that it may raise HBV viral count also and I am not yet married , wanted to get marry now . Doctor recommends not to marry for some years... it is very difficult situation for me ..to take decisions. HIV is lifelong treatment and it dont have cure.. please help what can i do now in this situation? If HIV treatment is started then what type of medicines will be best for me.. I have co-infection with HIV-HBV where i can clear both virus and get marry atleast by next year.. Please help me ...looking for your reply.. please guide me , my future is dark.. can i have child? not possible for marriage?
| Response from Dr. McGovern
Then you will need a third drug as well for HIV care.
The Truvada should address your HBV infection and hopefully in 6 to 12 months you will be suppressed. I suspect your HIV will be under control earlier.
Your partner should be seen for HBV testing and for preventive vaccines for HBV if negative.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.